Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes appearence of facial hair when on hypothyroid medication?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5938 Questions
I have started getting facial hair from a few years now around 3 years, specially on my chin, upperlips. Can u tell me what could be the reason for it and how can I stop this? Also, I am a hypothyroid patient nd am under medication.
Posted Mon, 24 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 23 minutes later
Brief Answer: Hirsutism Detailed Answer: Hello and welcome to heathcaremagic. I am Dr. Kakkar, I have gone through and I have understood your concern I would like to gather some more information from you in order to be able to help you better. -Are the facial hair dark and coarse?Or are they fine and brown? -Are your menstural cycles regular? OR whether you have any irregularity in your menstural cycles*? -Do you also suffer from acne*?? *Menstural irregularity and Acne might be an indication of underlying hormonal abnormality. Coarse facial hair in females OR Hirsutism can be due to underlying hormonal abnormality. A few blood tests can be performed to look for any underlying hormonal abnormality. --Serum Testosterone --Serum DHEAS(Dihydroepiandrostenedione sulphate). --Serum LH/FSH --Serum Prolactin --Pelvic ultrasound for polycystic ovaries. Underlying hormonal abnormality if discovered on history and physical examination and confirmed by lab test needs to be simultaneously treated with Anti-androgen therapy whilst undergoing Laser hair reduction. Laser hair reduction (LHR) is a very safe and reliable way for facial hair reduction. regards take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor